Research Repository

Semi-parametric seasonal unit root tests

del Barrio Castro, Tomás and Rodrigues, Paulo MM and Taylor, AM Robert (2018) 'Semi-parametric seasonal unit root tests.' Econometric Theory, 34 (02). 447 - 476. ISSN 0266-4666

[img]
Preview
Text
PP_SEAS_MSB_REVISION2_2_Complete.pdf - Accepted Version

Download (729kB) | Preview

Abstract

We extend the M class of unit root tests introduced by Stock (1999, Cointegration, Causality and Forecasting. A Festschrift in Honour of Clive W.J. Granger. Oxford University Press), Perron and Ng (1996, Review of Economic Studies 63, 435–463) and Ng and Perron (2001, Econometrica 69, 1519–1554) to the seasonal case, thereby developing semi-parametric alternatives to the regression-based augmented seasonal unit root tests of Hylleberg, Engle, Granger, and Yoo (1990, Journal of Econometrics 44, 215–238). The success of this class of unit root tests to deliver good finite sample size control even in the most problematic (near-cancellation) case where the shocks contain a strong negative moving average component is shown to carry over to the seasonal case as is the superior size/power trade-off offered by these tests relative to other available tests.

Item Type: Article
Subjects: H Social Sciences > HG Finance
Divisions: Faculty of Social Sciences > Essex Business School
Faculty of Social Sciences > Essex Business School > Essex Finance Centre
Depositing User: Jim Jamieson
Date Deposited: 20 Mar 2017 16:24
Last Modified: 25 Sep 2018 15:15
URI: http://repository.essex.ac.uk/id/eprint/19363

Actions (login required)

View Item View Item